Lexapro tapering/advice? Very unique story.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

t331
Regular Member


Date Joined Jul 2007
Total Posts : 50
   Posted 9/16/2017 2:49 PM (GMT -6)   
In the middle of March, I started getting a tightness that ran from behind my left ear to mainly left my Adam's apple. I would also have a weird sensation when I swallowed on the left side. Tightness in the back of my neck. This was a stressful time with work, my daughter having Pandis, and my wife being sick. I thought it was stress related. Went to an ENT, told it was allergies. Went to another ENT, told possible allergies/acid reflux. Took all their meds. Went to a my PCM tried Buspair(insominia), my stomach could not deal with Zoloft, Klonpin as needed but I felt mental fine(not depressed, maybe a little anxiety over my throat but nothing major), and finally, decided to try Lexapro after not taking Klonpin or any drugs for a almost a month. I had the startup side effects but was making through using some Klonpin. My throat started feeling better but then both sides of my neck started hurting, my throat was worse, and my cheeks hurt badly. Long story short, I thought it was a sinsus. Then, SC confirmed teeth grinding/clenching. I went to my dentist who sees me every six months and he confirmed teeth grinding and told me I must have been really stressed the last couple of months. I have a bad case of TMJ and the Lexapro intensified it. So I need to come off Lexapro.

I have been on 5mg for 2 weeks, then 10mg for exactly 3 weeks. I only got to talk to my prescribing doctors nurse and she asked what I thought. I said taper down to 5mg for a week. Then, 2.5mg for a week then stop. I asked the pharmist and he said 10mg every other day for a week. Then, 5 mg every other day for a week then stop. I figured I would ask here because had it not been for this forum. I would never had been diagnosed with TMJ. Thanks SC ! Thanks for this forum!

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26820
   Posted 9/16/2017 8:02 PM (GMT -6)   
T.,

I am glad that you are finding the support here helpful! That makes me smile!😊

I don't have personal experience to share...but from what I've read...I think your doctor's discontinuation plan sounds the most gentle.

I am sure with the gradual step down...the short amount of time you've been taking your Rx...and with use of self help coping skills to help...that you will do very well.

Keep us us updated so we can keep you in support.😀

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 7003
   Posted 9/17/2017 2:55 AM (GMT -6)   
Hi

I also think your doctors plan is the best option.

Lexapro is one of the easier AD to discontinue and you have not been on it for long so you should not have to many problems.

Keep us posted.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

ANXIETY & PANIC FORUM MODERATOR

Diagnosed with:- Asperger's Syndrome, Dyslexia, GAD, Social Anxiety Disorder, Health Anxiety, OCD, Depression and Scheuermann's Disease (Adult)

Medications:- 60mg Prozac, Olanzapine 10mg, Dihydrocodeine 180mg per day

t331
Regular Member


Date Joined Jul 2007
Total Posts : 50
   Posted 9/18/2017 2:34 PM (GMT -6)   
Thanks Hibee and S.C for the support. I am on day 2 of 5mg since I have TMJ I am taking .5mg of Klonpin to relax my muscles. Funny, if I just took the Klonpin at night when they gave it to me four months, my TMJ would have been healed. Four months ago though, I did not know about TMJ. Live and learn. I will keep posting as this will be kinda a journal for me.

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26820
   Posted 9/18/2017 5:50 PM (GMT -6)   
T.,

You couldn't have known...it doesn't cause this issue for everyone.

Hoping the new plan is a winner! Yes, keep us updated so we can keep you encouraged. 😊

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

t331
Regular Member


Date Joined Jul 2007
Total Posts : 50
   Posted 9/18/2017 6:20 PM (GMT -6)   
S.C. Thanks but what I meant is 4 months ago I went to the doctor (pre antidepressants) telling them the back of my neck hurt, my teeth hurt, left side of my throat hurt/felt weird, and pressure in my cheeks. My PCM and ENT both thought allergies but I never had allergies that bothered me more than a couple of days and I have lived here 20 years. I explained I was a little stressed and eveybody already accepts that with the job I have. I too them at their word. But looking back I was grinding or clenching my teeth during that time. I would wake up thinking I did a sinsus rinse and nasal spray right before bed why all this pressure? Same symptoms just magnified during the startup of Lexapro.

t331
Regular Member


Date Joined Jul 2007
Total Posts : 50
   Posted 10/2/2017 9:08 AM (GMT -6)   
Just wanted to check in. I will have been on 2.5 mg of Lexapro for a week Thursday. I plan on going down to just a fragment guessing 1mg or so then Monday off it. It is very hard cutting up the pills to exactly 2.5 even with a razor they are mush. The main side effects so far is a little jittery(which I have felt the whole time I have been on it) and a little difficulty concentrating. I have next week off so hopefully i will be recharged and back to somewhat normal. I talk all day long with my job which my dentist said was intensifying was also making my TMJ worse. Now that I know what is, how to treat it, etc there is nothing to be anxious about. The not knowing was the scariest part. Thanks T331

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26820
   Posted 10/2/2017 9:55 AM (GMT -6)   
Hi t331,

Thanks for the update! Wishing you the best on the last step down of your discontinuation! Well done on coming this far...you are almost to your goal. smile

If the splitting of your pills is difficult, you can ask your doctor or pharmacist (or look up youtube videos) about the possibility of water titration.

Have a great week off, and may the good progress continue!

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 6:41 PM (GMT -6)
There are a total of 2,886,327 posts in 316,701 threads.
View Active Threads


Who's Online
This forum has 157796 registered members. Please welcome our newest member, Rjfdgkde.
926 Guest(s), 15 Registered Member(s) are currently online.  Details
NicHostetler, Lapis_29, netsavy006, Purrrsiankitty, pasayten, WalkingbyFaith, Dmc695, lovif, gabybee, Hugo18, Loquito, loganuuy6, Tall Allen, Jack & Diane, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer